MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER CLEAR ADVANTAGE SPIRIT HYDRO SHEATH STYLE 2 24MM BX30; MEC

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER CLEAR ADVANTAGE SPIRIT HYDRO SHEATH STYLE 2 24MM BX30; MEC
Catalog Number 7243
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the sheaths had an insufficient amount of adhesive on them which caused them to come off during the night.During sample evaluation, lots were found to have strong adhesion.
 
Additional Manufacturer Narrative
Received 3 unopened spirit mecs for a separate complaint.One of those catheters has strong adhesive and was evaluated in this investigation.The reported event was confirmed as manufacturing related.The samples were visually inspected for holes or damage on the package, legibility of printed numbers and letters, expiration date, correct impression, print color, missing parts of printing, position of printing, damaged component, and foreign matter.The functional evaluation was performed under the male external catheter adhesive peel strength test.The tested sample was not within specification - the acceptable peel strength must be in a range from 0.60 to 2.10 lbf and the sample results were: sample 1: 2.11 lbf.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "fitting the sheath is a strapless penile sheath: it has an adhesive coating inside to ensure a safe and simple procedure for fitting.If necessary trim pubic hair.Clean and dry pubic area.Remove sheath from its wrapping.Place rolled end over the end of the penis, leaving a small space between the end of the penis and the cup of the sheath.If uncircumcised, no not retract the foreskin but allow it to remain over the glans.Avoid contact between the adhesive and the glans.Slowly unroll the sheath along the shaft of the penis, then gently squeeze the sheath around the penis to ensure even adhesion.Try to avoid leaving a rolled 'collar' of sheath around the base of the penis.Finally, connect the urine collection bag, always check that the connections are secure before use.Wear time will vary from user to user.It is recommended that a sheath be changed every 24 hours for reasons of hygiene.To remove: the sheath may be removed by gently rolling it off the penis.Avoid simply pulling the sheath off.Removing the sheath whilst having a bath or shower may increase comfort.Do not use on irritated or compromised skin.Discontinue use if irritation occurs." (b)(4).
 
Event or Problem Description

Brand Name
ROCHESTER CLEAR ADVANTAGE SPIRIT HYDRO SHEATH STYLE 2 24MM BX30
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7107277
Report Number1018233-2017-06323
Device Sequence Number16506496
Product Code NNX
UDI-Device Identifier00801741071638
UDI-Public(01)00801741071638
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2021
Device Catalogue Number7243
Device Lot NumberJUAX0695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1